Missouri, 2014

Tornadoes and Hail in Missouri, June 29 to 30, 2014

June 29 to 30, 2014 · NWS EAX · 27 events in 12 counties and zones

An extremely unstable environment was in place during this time period. On the evening of the 29th, several super cell thunderstorms producing tornadoes tracked across northwestern and northern Missouri producing multiple weak tornadoes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

An extremely unstable environment was in place during this time period. On the evening of the 29th, several super cell thunderstorms producing tornadoes tracked across northwestern and northern Missouri producing multiple weak tornadoes. Storms erupted again the evening of the 30th and again produced several weak tornadoes across northern Missouri. The storms eventually evolved into a southward advancing line the evening of June 30th, producing another weak tornado in the Kansas City metropolitan area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 29, 5:21 PM CST, 2 hours 51 minutes earlier.

Area forecast discussion, Jun 29, 5:21 PM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
621 PM CDT Sun Jun 29 2014

.SHORT TERM...(This Evening through Monday Night)
Issued at 325 PM CDT SUN JUN 29 2014

As alluded to with earlier update...a very complicated severe weather
scenario upon us for the rest of today into the overnight. Latest
visible satellite imagery still showing a fair amount of upper CI
over the region this afternoon...which has curtailed daytime heating
to some degree. In fact...18z special Topeka RAOB sounding shows a fair
amount of negative area that still needs to be overcome before
surface based convection can begin. In addition...large scale
forcing for ascent remains weak this afternoon as heights actually
increase slightly as main shortwave energy across the Northern
Plains/Upr Miss Rvr Vly ejects into southern Canada. Moreover...main
synoptic scale cold front still remains positioned well to the
northwest this afternoon across central NE. All told...not a whole
lot to hang your hat on at the present time.

In any event...concern right night remains focused on upstream
shortwave/MCV approaching the area from central KS right now. This
feature combined with several residual outflow boundaries should be
enough to get this going later this afternoon/early evening as upper
cloud cover continues to erode with time. In fact...latest regional
radars now showing initial development across southeastern NE.

In terms of overall convective evolution...deep layered shear will
continue increasing this afternoon/evening as main mid-level jet core
winds along southern periphery of south-central Canadian upper low
continue to increase. Bulk shear vector orientation initially will
support isolated cells...before growing upscale into one or more
line segments as outflow boundaries develop. With a fair amount of
dry air aloft combined with steep mid-level lapse rates...activity
could easily congeal into a forward propagating MCS with strong
damaging winds becoming the main concern. Initial isolated activity
will likely support a severe hail threat...with best tornado
potential remaining displaced across far northern MO and southern IA in
closer proximity to the main synoptic scale front. In general
through...large hail and damaging winds remain the biggest concerns
this afternoon.

If a forward propagating MCS does develop...developing outflow may
become parallel to the deep layered flow later tonight. This combined
with an increasing low-level jet may support renewed convection
upstream and the possibilities for back-building or backwards
propagating MCS. If this develops...a heightened heavy rain/flash
flood threat may occur during the overnight hrs. Will also highlight
these concerns in the afternoon HWO product. If this doesn't
occur...conditions should begin improving late in the evening behind
any linear based convection that develops. Overnight lows should fall
into the upper 60s to lower 70s...ensuring a warm and muggy overnight
for all.

On Monday...main cold front to move through the region during the
afternoon/early evening hrs. Deep layered shear of 40-45 kts will
again support the possibilities of widespread severe convection with
parallel bulk shear vector orientation suggesting a linear based
evolution as main boundary sags through the area. Out ahead of this
feature...well pronounced 850-mb thermal ridging characterized by
temps of roughly 25C should support widespread upper 80s and low 90s
for daytime highs. Fcst soundings again showing a fair amount of dry
air aloft which combined with very unstable conditions /MLCAPE
roughly 4-5000 J/Kg/ will again support strong damaging winds and
large hail as the primary threats.

.LONG TERM...(Tuesday through Sunday)
Issued at 325 PM CDT SUN JUN 29 2014

Cold front should clear the area by early Tuesday morning, bringing
cooler, stable air into the forecast area for the following few
days. A shortwave trough will skirt south of the CWA on Tuesday into
Tuesday night, but any associated convection is expected to just
brush our southern border, if not stay completely out of the area. A
longwave trough will then dip through northern Missouri late Tuesday
night into Wednesday morning, reinforcing the seasonably cool, dry
air and helping to kick the southern system out of the state. A few
light showers are possible with the upper trough across northeast
Missouri, but should stay north and east of the CWA. Highs on
Tuesday may rebound a few degrees into the lower 80s, but after the
reinforcing shot of cooler air, highs Wednesday should top out only
in the 70s.

Temperatures may remain slightly below normal for Thursday while NW
flow lingers over the region, then upper-level ridging will begin to
build begin the trough and allow much warmer temperatures to build
back into the central Plains. Thunderstorms will be possible with a
shortwave trough crashing down through the eastern side of the ridge
Saturday and Sunday; otherwise, most of the long range forecast
should be mainly dry. The upper jet will remain well to the north
through the long range period, keeping shear minimal and the chance
of any organized severe weather low.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
Issued at 619 PM CDT SUN JUN 29 2014

Thunderstorms are dvlpg this evening from just west of STJ to just
west of TOP. Short-range models move these thunderstorm northeast
into the terminals between 01Z-04Z. Conds will remain VFR with
periodic MVFR cigs/vis in storms. Storms will move east of the
terminals by 04Z with scattered cu around 4-5kft expected for the
overnight hours. Tomorrow morning scattered cu around 2-3kft will
prevail until tomorrow evening when thunderstorms will again affect
the terminals. Winds tonight will be out of the south around 10kts.
Tomorrow morning winds will remain out of the south but become gusty
around 15kts with gusts to 25kts. Winds tomorrow evening will veer to
the southwest while remaining gusty.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

SHORT TERM...32
LONG TERM...Laflin
AVIATION...73
Hazardous weather outlook, Jun 29, 6:05 PM CST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
705 PM CDT SUN JUN 29 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-010015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
705 PM CDT SUN JUN 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

 STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS EASTERN KANSAS
 AND MUCH OF CENTRAL AND NORTHWESTERN MISSOURI LATE THIS AFTERNOON
 AND EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF LARGE HAIL AND
 DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. ADDITIONALLY...ISOLATED
 TORNADOES WILL ALSO BE POSSIBLE. AND FINALLY...PERIODS OF HEAVY RAIN
 MAY LEAD TO LOCALIZED FLOODING DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

 STRONG TO SEVERE STORMS ARE AGAIN EXPECTED ON MONDAY. WITH ANY
 STORMS THAT DEVELOP...LARGE HAIL...DAMAGING WINDS...AND LOCALIZED
 FLOODING WILL AGAIN BE THE PRIMARY THREATS.

 HEAT INDICES WILL REACH THE CENTURY MARK ON MONDAY AFTERNOON.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

In the hours before

Special weather statement, Jun 29, 5:54 PM CST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
654 PM CDT SUN JUN 29 2014

KSZ025-102-MOZ011-012-020-028-300045-
ANDREW MO-ATCHISON KS-BUCHANAN MO-DONIPHAN KS-HOLT MO-PLATTE MO-
654 PM CDT SUN JUN 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ANDREW...NORTHWESTERN
PLATTE...SOUTHEASTERN HOLT...WESTERN BUCHANAN...DONIPHAN AND ATCHISON
COUNTIES UNTIL 745 PM CDT...

AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HIGHLAND TO 7 MILES
NORTH OF VALLEY FALLS...AND MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HIGHLAND...TROY...ATCHISON...WATHENA...EFFINGHAM...DENTON...FOREST
  CITY...LANCASTER...OREGON...RUSHVILLE...HURON...IOWA POINT...
  SEVERANCE...FARMINGTON...FANNING...BENDENA...CUMMINGS...DONIPHAN...
  POTTER AND LEWIS AND CLARK VI.

THIS WILL IMPACT

 I-29 BETWEEN MILE MARKERS 62 AND 70.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3966 9552 3966 9534 4000 9534 4000 9493
      3941 9491 3943 9552
TIME...MOT...LOC 2353Z 270DEG 19KT 3982 9530 3944 9547

AEP
Special weather statement, Jun 29, 6:08 PM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
708 PM CDT SUN JUN 29 2014

MOZ002-011-012-300045-
ANDREW MO-HOLT MO-NODAWAY MO-
708 PM CDT SUN JUN 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ANDREW...NODAWAY AND
NORTHERN HOLT COUNTIES UNTIL 745 PM CDT...

AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR MAITLAND...OR 8 MILES EAST OF MOUND CITY...
MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MARYVILLE...MAITLAND...SKIDMORE...RAVENWOOD...GRAHAM...QUITMAN...
  BARNARD...ARKOE...CONCEPTION JUNCTION...PICKERING...CLYDE AND
  CONCEPTION.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4032 9460 4023 9461 4006 9505 4019 9525
      4026 9519 4026 9518 4027 9518 4056 9495
TIME...MOT...LOC 0007Z 231DEG 25KT 4018 9507

32
Local storm report, Jun 29, 8:05 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
905 PM CDT SUN JUN 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     TORNADO          3 SE GUILFORD           40.14N 94.70W
06/29/2014                   NODAWAY            MO   EMERGENCY MNGR

            REPORT OF CAMPER FLIPPED WEST OF 410TH STREET. 8 INCH
            DIAMETER TREE DOWN NEAR THE INTERSECTION OF HIGHWAY M AND
            N.

&&

MELL
Local storm report, Jun 29, 8:06 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
906 PM CDT SUN JUN 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TORNADO          RUSHVILLE               39.59N 95.03W
06/29/2014                   BUCHANAN           MO   LAW ENFORCEMENT

            FUNNEL CLOUD BRIEFLY TOUCHED THE GROUND

&&
Local storm report, Jun 29, 8:08 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
908 PM CDT SUN JUN 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     TORNADO          ATCHISON                39.56N 95.12W
06/29/2014                   ATCHISON           KS   EMERGENCY MNGR

            REPORTED ON THE GROUND IN THE TOWN OF ATCHISON

&&

The radar

The Pleasant Hill radar (KEAX), 108 km away, was scanning. The volume nearest the first event began at 02:10 UTC.

Open the radar archive at this moment

Event by event

8 tornado, 8 thunderstorm wind, 7 hail, 4 funnel cloud. Local standard time, as filed.

Tornado, Buchanan

When
June 29, 8:12 PM CST to 8:13 PM CST
Where
Buchanan County, 0.89 mi N of Armour to 0.9 mi N of Armour
Rating
EF0
Path length
0.25 mi
Path width
25 yd
Reported by
Trained Spotter
Coordinates
39.563, -95.053

Weak and brief tornado was observed with no known damage reported.

Thunderstorm Wind, Mercer

When
June 29, 8:35 PM CST
Where
Mercer County, 0.53 mi W of Princeton
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
40.400, -93.590

Several 2 inch maple tree limbs were broken off.

Tornado, Mercer

When
June 29, 8:55 PM CST to 9:12 PM CST
Where
Mercer County, 2.42 mi NE of Princeton Powells Ar to 6.62 mi SE of Ravanna
Rating
EF1
Path length
6.31 mi
Path width
300 yd
Reported by
Emergency Manager
Coordinates
40.353, -93.486

The tornado damaged a single family home and destroyed several hog storage buildings.

Hail, Sullivan

When
June 29, 9:00 PM CST
Where
Sullivan County, Newtown
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
40.380, -93.330

Tornado, Schuyler

When
June 29, 11:45 PM CST to 11:57 PM CST
Where
Schuyler County, 2.95 mi NW of Germania to 3.3 mi W of Downing
Rating
EF1
Path length
4.74 mi
Path width
300 yd
Reported by
Emergency Manager
Coordinates
40.462, -92.518

This tornado damaged several houses and destroyed several outbuildings near the intersection of Davis Hill Rd/Punkin Hill Rd and State highway V. It also damaged trees, crops and fences along its path.

Tornado, Nodaway

When
June 30, 3:40 PM CST to 3:45 PM CST
Where
Nodaway County, 0.48 mi N of Orrsburg to 3 mi NW of Parnell
Rating
EF0
Path length
3.52 mi
Path width
200 yd
Reported by
Storm Chaser
Coordinates
40.437, -94.721

This tornado occurred in open country. No damage was reported.

Funnel Cloud, Nodaway

When
June 30, 4:02 PM CST
Where
Nodaway County, 1.74 mi NE of Parnell
Reported by
Law Enforcement
Coordinates
40.450, -94.610

There were several reports of funnel clouds in the area.

Thunderstorm Wind, Mercer

When
June 30, 5:11 PM CST
Where
Mercer County, 1.26 mi WSW of Princeton
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.390, -93.600

Several one inch diameter tree limbs broken off.

Hail, Mercer

When
June 30, 5:25 PM CST
Where
Mercer County, 0.53 mi W of Princeton
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
40.400, -93.590

Thunderstorm Wind, Mercer

When
June 30, 5:29 PM CST
Where
Mercer County, 0.87 mi NE of Princeton Powells Ar
Measured
61 kt (70 mph) estimated gust
Reported by
Storm Chaser
Coordinates
40.340, -93.510

Sheet metal and tree damage reported.

Tornado, Gentry

When
June 30, 5:43 PM CST to 5:46 PM CST
Where
Gentry County, 1.95 mi WNW of Siloam City to 1.88 mi NW of Siloam City
Rating
EF0
Path length
0.22 mi
Path width
50 yd
Continued into
Worth, Mo (EAX)
Reported by
Emergency Manager
Coordinates
40.384, -94.302

Weak tornado that produced no known damage.

Tornado, Worth

When
June 30, 5:46 PM CST to 5:55 PM CST
Where
Worth County, 1.91 mi ESE of Denver to 3.07 mi E of Denver
Rating
EF1
Path length
1.93 mi
Path width
300 yd
Reported by
Emergency Manager
Coordinates
40.386, -94.299

This tornado crossed into Worth county from Gentry county. It damaged a single family home east southeast of the town of Denver and destroyed a machine shed on the same property as the home.

Hail, Sullivan

When
June 30, 5:46 PM CST
Where
Sullivan County, Newtown
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.380, -93.330

Funnel Cloud, Sullivan

When
June 30, 6:05 PM CST
Where
Sullivan County, 2.99 mi NE of Pollock
Reported by
Storm Chaser
Coordinates
40.401, -93.040

A funnel cloud was reported over Highway B east of Highway 5 and lasted less than a minute.

Tornado, Harrison

When
June 30, 6:53 PM CST to 6:58 PM CST
Where
Harrison County, 4.15 mi ESE of Bridgeport to 3.07 mi S of Blue Ridge
Rating
EF0
Path length
2.99 mi
Path width
200 yd
Reported by
Storm Chaser
Coordinates
40.155, -93.994

A weak tornado was observed in open country. No damage was reported.

Funnel Cloud, Adair

When
June 30, 7:45 PM CST
Where
Adair County, 1.73 mi WNW of Stahl
Reported by
Trained Spotter
Coordinates
40.310, -92.810

Funnel Cloud, Daviess

When
June 30, 7:48 PM CST
Where
Daviess County, 3.76 mi SW of Jamesport
Reported by
Emergency Manager
Coordinates
39.932, -93.871

A funnel cloud was reported over Highway V and Highway 6.

Hail, Adair

When
June 30, 7:55 PM CST
Where
Adair County, 2.52 mi ESE of Fegley
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
40.260, -92.610

Thunderstorm Wind, Grundy

When
June 30, 7:58 PM CST
Where
Grundy County, 2.96 mi SE of Laredo
Measured
61 kt (70 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
40.000, -93.410

Several barns damaged with numerous tree limbs down.

Hail, Adair

When
June 30, 7:59 PM CST
Where
Adair County, 1.38 mi N of Kirksville
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
40.220, -92.580

Hail, Clay

When
June 30, 7:59 PM CST
Where
Clay County, 1.07 mi E of Gashland
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.230, -94.560

Sixty mph winds were also reported.

Thunderstorm Wind, Clay

When
June 30, 7:59 PM CST
Where
Clay County, 1.07 mi E of Gashland
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.230, -94.560

Quarter size hail was also reported.

Thunderstorm Wind, Clay

When
June 30, 8:32 PM CST
Where
Clay County, 0.54 mi E of Liberty
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.250, -94.420

Numerous trees damaged in south Liberty.

Thunderstorm Wind, Clay

When
June 30, 8:33 PM CST
Where
Clay County, 0.87 mi SE of Liberty
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.240, -94.420

A piece of an office buildings roof was blown off. Numerous trees damaged and some blown onto cars.

Hail, Clay

When
June 30, 8:33 PM CST
Where
Clay County, 1.25 mi ENE of Bigham Hgt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.256, -94.558

Winds were also estimated at 60 mph.

Thunderstorm Wind, Clay

When
June 30, 8:33 PM CST
Where
Clay County, 1.25 mi ENE of Bigham Hgt
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.256, -94.558

Quarter size hail was also reported.

Tornado, Clay

When
June 30, 8:34 PM CST to 8:36 PM CST
Where
Clay County, 1.67 mi NE of South Liberty to 1.9 mi WSW of Liberty City Arpt
Rating
EF1
Path length
0.8 mi
Path width
200 yd
Reported by
NWS Storm Survey
Coordinates
39.214, -94.374

This tornado did significant tree damage southeast of Liberty, MO near the intersection of Raines Rd and Highway 210.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2014Every state in 2014This day in weather historyThe tornado archive for Missouri, 2014Warnings in Missouri, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 527459, 527087, 527052, 527076, 527053, 527050, 528902, 527089, 527077, 527096, 527457, 527047, 527078, 528904, 527051, 528905, 528907, 527079, 527094, 527080, 527086, 527106, 527091, 527093, 528909, 528910, 527054.